Singing Forum by Ken Tamplin Vocal Academy
Hey Dudes and Divas!

Welcome to Singer Forum by Ken Tamplin Vocal Academy. Enrolled KTVA vocalists have access to the full singer forums, self-registered members have access to limited areas of the KTVA singing forum. Register to learn more.

To enroll in Ken Tamplin Vocal Academy Singing Lessons click here.

Will Mesalamine affect my voice>

So I have Ulcerative Colitis and for awhile I've been dealing with it by just changing my diet and all is fine. Of course when my colon flares up it totally screws my voice over, but if I can manage to keep my disease at bay there's no problem. however my GI insisted that I start taking a mesalamine pill called Lialda. I'm supposed to take it every day, but I notice a difference in my ability to control my voice and hit higher notes if I practice before taking the medicine than if I take the medicine afterwards.

I'm curious if anyone knows if mesalamine would actually affect my voice. I wasn't sure it would because in my opinion it's supposed to calm my immune system down so my colon doesn't get to inflamed/bleed too much. In which case I assumed it would help. But it doesn't seem to be doing so.

Just a heads up it doesn't have to do with when I take it. If I take it 1 hour or 8 hours before my response when singing is exactly the same. Maybe something else is going on.

Comments

  • highmtnhighmtn Posts: 13,572Administrator, Moderator, Enrolled, Pro
    @cgglyde

    I asked Ken your question. Here is his answer:


    Mesalamine is a strong drug for colitis. (my brother used to take it, he had crohn's disease).

    While it works well as an anti inflammatory, it can also dry you out.

    Depending on the reason you are taking it, (I assume you have bowel/ intestinal issues), you need to replace the k lytes (potassium) as well as the electrolytes (especially found in things like coconut water), to rehydrate yourself. Just drinking water often times is not enough.

    It is also a good idea to take a strong pro biotic since Mesalamine can affect the flora in the stomach and intestinal tract.

    I make no claims to be a physician so please see your doctor on this.
    I just "happen" to know quite a bit about it.

    I hope this helps you.

  • highmtnhighmtn Posts: 13,572Administrator, Moderator, Enrolled, Pro
    And then this:

    And yes, if your are dehydrated, it can definitely affect your voice...
  • cgglydecgglyde Posts: 100Pro
    YEah, for me it seems my support is off and sometimes when I take it my chest drops from a C#5 down to an A#4. It's a lot more airy as well.

    Ken is stating that he believes I should take a probiotic with it?
  • highmtnhighmtn Posts: 13,572Administrator, Moderator, Enrolled, Pro
    He said: It is also a good idea to take a strong pro biotic since Mesalamine can affect the flora in the stomach and intestinal tract.
Sign In or Register to comment.